Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 10, NWS El Paso, TX

April 15, 2008

NWS El Paso, TX issued this wind advisory at Apr 15, 2008, 6:45 AM MDT. It took effect at Apr 15, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 6:45 AM MDT (12:45 UTC)
In effect from
Apr 15, 2008, 12:00 PM MDT
Expired
Apr 15, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 151245
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT TUE APR 15 2008

...STRONG WINDS THIS AFTERNOON FOR THE SOUTHWEST MOUNTAINS AND
SOUTHERN SACRAMENTO MOUNTAINS...

.SOUTHWEST WINDS WILL INCREASE TODAY AS DAY TIME HEATING ALLOWS
STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. THAT COMBINED
WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN WIND
SPEEDS OF 25 TO 35 MPH OVER THE HIGHER MOUNTAINS THIS AFTERNOON.
WINDS WILL GRADUALLY DIMINISH THIS EVENING. 

NMZ022-025-160200-
/O.NEW.KEPZ.WI.Y.0010.080415T1800Z-080416T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...MESCALERO...CLOUDCROFT...
TIMBERON
645 AM MDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

.SOUTHWEST WINDS WILL INCREASE TODAY AS DAY TIME HEATING ALLOWS
STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. THAT COMBINED
WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN WIND
SPEEDS OF 25 TO 35 MPH OVER THE HIGHER MOUNTAINS THIS AFTERNOON.
WINDS WILL GRADUALLY DIMINISH THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


LUNDEEN
1 follow-up statement
000 
WWUS74 KEPZ 152123
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
323 PM MDT TUE APR 15 2008

...STRONG WINDS EARLY THIS EVENING FOR THE SOUTHWEST MOUNTAINS
AND SOUTHERN SACRAMENTO MOUNTAINS..AND AGAIN WEDNESDAY AFTERNOON...

.SOUTHWEST WINDS OF 25 TO 35 MPH WILL LAST INTO THE EARLY EVENING
HOURS OVER THE MOUNTAINS BEFORE DIMINISHING. WINDS WILL INCREASE
BACK TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN UPPER TROUGH AND
SURFACE FRONT APPROACH FROM THE WEST.  


NMZ022-025-160530-
/O.NEW.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/
/O.CON.KEPZ.WI.Y.0010.000000T0000Z-080416T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SILVER CITY...MESCALERO...CLOUDCROFT...
TIMBERON
323 PM MDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY...

THE WIND ADVISORY ISSUED EARLIER FOR THE SOUTHERN SACRAMENTO
MOUNTAINS AND THE SOUTHWEST MOUNTAINS CONTINUES THROUGH EARLY THIS
EVENING. ADDITIONALLY THE NATIONAL WEATHER SERVICE IN EL PASO
TX/SANTA TERESA HAS ISSUED A SECOND WIND ADVISORY...WHICH GOES
INTO EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. 

.WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN
UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. WINDS ARE
EXPECTED TO DIMINISH LATE WEDNESDAY EVENING AS THE FRONT AND
TROUGH PASS TO OUR EAST. 

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ023-024-030>032-TXZ055-056-160530-
/O.NEW.KEPZ.WI.Y.0011.080416T1800Z-080417T0200Z/
SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO...
LORDSBURG...DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...
DELL CITY
323 PM MDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH GOES INTO EFFECT FROM 12 PM TO 8 PM
MDT WEDNESDAY.

WINDS WILL INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON AS AN
UPPER TROUGH AND SURFACE FRONT APPROACH FROM THE WEST. WINDS ARE
EXPECTED TO DIMINISH LATE WEDNESDAY EVENING AS THE FRONT AND
TROUGH PASS TO OUR EAST. AREAS OF BLOWING DUST WILL ALSO ACCOMPANY
THESE WINDS DURING THE AFTERNOON HOURS. VISIBILITIES FOR DRIVING
MAY BECOME QUITE LOW IN A FEW PLACES...SO MOTORISTS ARE URGED TO
USE CAUTION IN THESE AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:06 AM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 15, 3:06 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
306 AM MDT TUE APR 15 2008

.SYNOPSIS...
WINDY CONDITIONS WILL OCCUR THE NEXT FEW DAYS AS A LARGE TROUGH OF
LOW PRESSURE MOVES THROUGH THE WESTERN PART OF THE COUNTRY.
SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGH GUSTS WILL BE POSSIBLE
TODAY WITH EVEN STRONGER WINDS AND BLOWING DUST EXPECTED TOMORROW.
WINDS WILL GRADUALLY DIMINISH ON THURSDAY WITH MUCH COOLER
TEMPERATURES EXPECTED. STRONG WINDS WILL RETURN NEXT WEEKEND AS
ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.

&&

.DISCUSSION...
AN EXTENDED PERIOD OF STRONG WINDS WILL OCCUR THROUGH THE FORECAST
PERIOD. FOR TODAY AN UPPER LEVEL TROUGH WILL MOVE OUT OF THE
PACIFIC NORTHWEST AND INTO UPPER GREAT BASIN TODAY. THE RESULTING
SOUTHWEST FLOW WILL GENERATE WINDY CONDITIONS THIS AFTERNOON WITH
THE ATMOSPHERE BEING WELL MIXED DUE TO STRONG SURFACE HEATING.
DAY TIME HIGH TEMPERATURES IN THE UPPER 80S TO NEAR 90 WILL BE
POSSIBLE IN THE DESERT LOWLANDS. MOUNTAIN ZONES WILL HAVE WINDS
REACH ADVISORY CRITERIA THIS AFTERNOON.

WINDS WILL INCREASE IN WEDNESDAY AS THE TROUGH MOVES THROUGH THE
CENTRAL ROCKIES. A SURFACE LOW FORMING EAST OF THE AREA WILL
TIGHTEN THE PRESSURE GRADIENT...HELPING TO INCREASE WIND SPEEDS.
EXPECTED WIND SPEEDS WILL BE BETWEEN 30 AND 40 MPH WITH GUSTS TO
50 MPH AND SOME AREAS OF BLOWING DUST EXPECTED BY TOMORROW
AFTERNOON. WINDS WILL STAY UP DURING THE EVENING...GRADUALLY
DIMINISHING THROUGH THE MORNING HOURS AND THROUGH MID DAY
THURSDAY. MUCH COOLER TEMPERATURES WILL OCCUR ON THURSDAY BEHIND A
PACIFIC COOL FRONT.

A RIDGE OF HIGH PRESSURE WILL MOVE OVER THE STATE ON FRIDAY WHICH
WILL KEEP WIND SPEEDS DOWN AND ALLOW TEMPERATURES TO WARM BACK TO
NEAR NORMALS. WINDY CONDITIONS WILL RETURN ON SATURDAY AS ANOTHER
TROUGH APPROACHES THE AREA. THIS SLOW MOVING SYSTEM WILL KEEP THE
LOCAL AREA UNDER STRONG WINDS ALOFT THROUGH THE FIRST PART OF NEXT
WEEK...RESULTING IN WINDY CONDITIONS FOR SATURDAY THROUGH NEXT
TUESDAY.

&&

.AVIATION...VALID 15/12Z-16/12Z...
VFR CONDITIONS THROUGH THE PERIOD. SOUTHWEST WINDS WILL INCREASE
TO 20 TO 25 KNOTS IN THE AFTERNOON WITH HIGHER GUSTS ALONG EAST
SLOPES OF LOCAL MOUNTAINS. MODERATE OR GREATER TURBULENCE SFC-8KFT
NEAR OR JUST EAST OF AREA MOUNTAINS.

&&

.FIRE WEATHER...
WINDS ARE THE MAIN CONCERN CRITICAL FIRE CONDITIONS FOR THE
FORESEEABLE FUTURE. 20 FT WIND SPEEDS WILL REACH RED FLAG CRITERIA
STARTING MID-DAY AS INCREASING WINDS ALOFT ARE EXPECTED TO
DEVELOP ACROSS OUR FIRE ZONES. THIS IS RESPONSE TO APPROACHING
UPPER LEVEL TROUGH EXPECTED WEDNESDAY. EFFICIENT MIXING UP TO
ROUGHLY 12 KFT AGL...WHERE WINDS ARE EXPECTED TO INCREASE TO 35 TO
40 MPH EARLY TUESDAY AFTERNOON...WILL RESULT IN INCREASING 20 FT
WIND SPEEDS. CONDITIONS WILL SUPPORT RED FLAG CRITERIA TUESDAY AND
LIKELY AGAIN WEDNESDAY...WHERE A FIRE WEATHER WATCH WILL BE ISSUED
SHORTLY. ANOTHER LARGER TROUGH OF LOW PRESSURE EXPECTED LATER IN
THE WEEKEND...WILL LIKELY BRING A RETURN TO BREEZY TO WINDY
CONDITIONS STARTING SATURDAY THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  57  86  55  74 /   0   0   0   0   0
SIERRA BLANCA TX        88  55  85  53  71 /   0   0   0   0   0
LAS CRUCES              89  55  84  51  74 /   0   0   0   0   0
ALAMOGORDO              86  52  86  48  69 /   0   0   0   0   0
CLOUDCROFT              63  36  62  31  43 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   86  51  85  45  70 /   0   0   0   0   0
SILVER CITY             79  43  73  39  67 /   0   0   0   0   0
DEMING                  88  52  85  48  75 /   0   0   0   0   0
LORDSBURG               87  51  82  46  75 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ022-025.

TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Apr 15, 6:37 AM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
637 AM MDT TUE APR 15 2008

NMZ022>025-030>032-TXZ055-056-161245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
637 AM MDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL BE POSSIBLE FOR THE SOUTHERN SACRAMENTO
MOUNTAINS AND THE SOUTHWEST MOUNTAINS OF NEW MEXICO. WINDS WILL
INCREASE THIS AFTERNOON TO 25 TO 35 MPH IN THOSE AREAS. WINDS WILL
DIMINISH IN THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL OCCUR WEDNESDAY WITH POSSIBLE BLOWING
DUST BY THE AFTERNOON. SUSTAINED WIND SPEEDS WILL BE BETWEEN 25
AND 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGER ON THE
EAST SLOPES OF MOUNTAINS. WINDS WILL SLOWLY DIMINISH OVER NIGHT
AND THROUGH MID DAY THURSDAY. STRONG WINDS WILL RETURN FOR
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:12 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more30 hr
Apr 15, 3:23 PM MDTWind AdvisoryEPZ29 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.